MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P; IMPLANT
Catalog Number 56-15034
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Screw body still in patient; screw head discarded at facility.
 
Event or Problem Description
It was reported by the company representative that the screw head broke off during insertion.The body of the screw was left in the patient.There was no adverse consequence nor delay of surgery reported.
 
Additional Manufacturer Narrative
Since the device was not returned, a confirmation of the reported event is not applicable.In a follow-up email, the sales representative has stated that during procedure the screwdriver blade 62-15035 has been used.This screwdriver blade is intended to be used for stryker universal neuro iii axs screws.Further, he also mentioned that ¿the surgeon pre-drilled a pilot hole using a midas stylus electric drill with their 1.1mm part # 8td104.¿ as stated in the instructions for use ¿use of original products: stryker universal neuro iii implants, instruments and accessories are produced and designed to be used together.¿ therefore the root cause for the intraoperative screw breakage could be attributed to an off-label use, being that the surgeon has used a drill, a midas stylus electric drill, which is not part of the stryker neuro implant system.Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.The complaint is added to the complaint trend.If the device will be returned, the investigation will be re-evaluated.
 
Event or Problem Description

Brand Name
UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7920223
Report Number0008010177-2018-00095
Device Sequence Number1449466
Product Code HBW
UDI-Device Identifier37613327090711
UDI-Public37613327090711
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K151387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-15034
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1